advertisement
Question
Posted by: Sunflower | 2007/07/16

Vitamin Pills

I have night blindness and has recently started to drink Vitamin A and D (one pil). Do you think that vitamin A will help a bit?, as I am driving to work during early morning darkness. Reason for the night blindness, I was on Roaccutane 3 times during a course of 15 years (about each 5 years) for acne. Or which other vitamins or minerals can I take to help, or which kinds of foods can I rahter eat? Another question is: when I take a single pill multivitamin with Vit. B12 and B6 in it, I get acne in my neck and jaw line, which I got information that those 2 vitamins can induce it. Now I don't take a single vitamin pill anymore, but 6 pills in total for Vit. A (taking only during winter for driving during darkness), Vit. C (only taking during winter), garlic, grapeseed extract, zinc (15mg) (which helps for the acne), and evening primrose oil (reduce pms symptoms). Will it be bad for my liver to digest all 6 pills, or do you rather suggest I stop all the vitamin pills and concentrate on eating well? Because of my history of taking various pills for acne during most of my life (from 12-23 years of age, I am 28 now), I would like to know, will the various vitamin pills not be bad for my liver. What advice will you have for the above? Thank you kindly.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Night blindness may be an early sign of vitamin A deficiency. Doctors often recommend 10,000 to 25,000 IU of vitamin A per day to correct a deficiency. Beta-carotene is less effective at correcting vitamin A deficiency than is vitamin A itself, because it is not absorbed as well and is only slowly converted by the body into vitamin A.

Dietary zinc deficiency is common. Your zinc supplement is sufficient for this. Zinc helps night blindness in people who are zinc-deficient;1 therefore, many physicians suggest 15 to 30 mg of zinc per day to support healthy vision.

Should this not be effective you should speak to your doctor.

Unless you have a decreased liver function taking these should be okay

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement